MAUDE Adverse Event Report: ETHICON INC. VICRYL CT UD 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL CT UD 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JJ41G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the or staff opened the sterile suture packet and a different type of suture and needle was inside.Suture from a different lot were used to complete the procedure.There were no patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/15/2019.Investigation summary: it was reported assembly incorrect component.Three empty opened foils and a labeled winding former with eight parked needle/suture combinations from slot # 1 to 8 of product code jj41, lot # mgz466 were returned for analysis.During the visual inspection of winding former, it was observed eight needle/suture combinations that contained a vicryl undayed suture each needle, which is correct to product code jj41.In addition, the swage and attachment area were noted as expected.The sutures were examined and no defects or damaged were observed.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, no assembly incorrect component were observed.During the visual inspection of six unopened samples, no defects were found on the package.The samples were opened and it was observed a mismatched in one sample between the product code jj41 of foil and the product code j774 of paper lid of winding former were observed.Also, the samples into of winding former were examined and belong to product code j774.The five samples were examined and no incorrect component were observed.

Brand Name
VICRYL CT UD 8X27IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8175473
Report Number2210968-2018-77872
Device Sequence Number1446747
Product Code GAM
UDI-Device Identifier10705031044135
UDI-Public10705031044135
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberJJ41G
Device Lot NumberMGZ466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/15/2019
Patient Sequence Number1